Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 2, NWS Grand Rapids, MI

January 11, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jan 11, 2011, 3:39 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:39 PM EST (20:39 UTC)
Expired
Jan 11, 2011, 10:08 PM EST
In force
6 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WHUS73 KGRR 112039
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
339 PM EST TUE JAN 11 2011

LMZ844>849-120445-
/O.NEW.KGRR.SC.Y.0002.110111T2039Z-110113T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
339 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. 

* WINDS: NORTH WINDS 15 TO 25 KNOTS.

* WAVES: WAVES 3 TO 6 FEET... ALTHOUGH BUILDING TO 5 TO 9 FEET
  SOUTH OF HOLLAND FOR WEDNESDAY AND WEDNESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE 

HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
811 
WHUS73 KGRR 120308
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 PM EST TUE JAN 11 2011


LMZ844>849-121115-
/O.CAN.KGRR.SC.Y.0002.000000T0000Z-110113T1200Z/
/O.NEW.KGRR.SC.Y.0003.110112T0400Z-110113T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1008 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS: NORTH WINDS 15 TO 25 KNOTS.

* WAVES: WAVES 3 TO 6 FEET... ALTHOUGH BUILDING TO 5 TO 9 FEET 
  SOUTH OF HOLLAND FOR WEDNESDAY AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:30 PM EST, 9 minutes earlier.

Area forecast discussion, Jan 11, 3:30 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST TUE JAN 11 2011

LATEST UPDATE...ALL SECTIONS BUT AVIATION...

.SYNOPSIS...(330 PM EST TUE JAN 11 2011)
SNOW WILL DIMINISH OR END LATER TONIGHT AS A LOW PRESSURE SYSTEM
CENTERED OVER OHIO WEAKENS IN FAVOR OF A STRENGTHENING LOW OVER THE
MID ATLANTIC STATES. A FEW LAKE EFFECT SNOW SHOWERS OR FLURRIES WILL
REMAIN POSSIBLE ESPECIALLY WEST OF HIGHWAY 131 THROUGH THE WEEKEND.

&&

.SHORT TERM...(330 PM EST TUE JAN 11 2011)
(TONIGHT THROUGH THURSDAY NIGHT)

SNOW EVENT LOOKS TO BE WORKING OUT AS EXPECTED AND SEE NO REASON TO
MAKE MUCH CHANGE TO THE EXPECTED TOTAL ACCUMULATIONS. THE MAIN BURST
OF SNOW WILL OCCUR FROM NOW THROUGH ROUGHLY 00Z AS THE UPPER LOW
TRACKS SOUTH OF THE STATE AND THE TROWAL IS OVERHEAD. SNOW FLAKE
SIZE IS FINE AND ALTHOUGH THE SNOW IS SIGNIFICANTLY REDUCING THE
VISIBILITY THE ACCUMULATION RATES ARE RELATIVELY LOW.

ONCE THE UPPER LOW REACHES ERN OH BY 06Z... SNOW SHOULD HAVE
DIMINISHED APPRECIABLY. HOWEVER DEEP MOISTURE AND CYCLONIC FLOW DOES
LINGER OVER THE REGION THROUGH ROUGHLY 18Z WEDNESDAY. THIS SHOULD
RESULT IN SOME LINGERING SCATTERED LIGHT SNOW SHOWERS OR FLURRIES
LATE TONIGHT AND WEDNESDAY... ALTHOUGH LITTLE OR NO ADDITIONAL
ACCUMULATIONS ARE ANTICIPATED.

AS FAR AS LAKE EFFECT SNOW SHOWERS... THE LOW LEVEL FLOW LOOKS TOO
NORTHERLY TO DO MUCH OVER WRN LWR MI ON WEDNESDAY AND WEDNESDAY
NIGHT SO MAINLY JUST THE IMMEDIATE LAKESHORE SHOULD BE AFFECTED. THE
WINDS DO BACK WESTERLY THURSDAY THEN SOUTHWESTERLY THURSDAY NIGHT...
WITH DEEPER MOISTURE AND DECENT PVA ARRIVING THURSDAY NIGHT. POPS
WERE RAISED THURSDAY NIGHT TO ACCOUNT FOR THESE FACTORS.

&&

.LONG TERM...(330 PM EST TUE JAN 11 2011)
(FRIDAY THROUGH TUESDAY)

TEMPS WILL CONTINUE TO AVERAGE SLIGHTLY BELOW NORMAL THROUGH THE
LONG RANGE FORECAST PERIOD WITH LIGHT SNOW ANTICIPATED INTO FRIDAY.
MORE SNOW WILL MOVE IN LATE FRIDAY NIGHT AND SATURDAY AS A
POTENTIALLY STRONGER LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT
LAKES REGION.

IT IS NOTED THAT THERE HAS BEEN A FAIR AMOUNT OF INCONSISTENCY IN
MEDIUM RANGE GUIDANCE HANDLING OF THE SATURDAY SYSTEM AND THE 12Z
ECMWF NOW LOOKS SIGNIFICANTLY WEAKER WITH THE SYSTEM. SCATTERED SNOW
SHOWERS ARE ANTICIPATED SUNDAY INTO EARLY NEXT WEEK.

&&

.AVIATION...(1230 PM EST TUE JAN 11 2011)
IFR TO LIFR CONDITIONS ANTICIPATED AT ALL TAF SITES THIS AFTERNOON
AND EVENING IN LIGHT TO MODERATE SNOW. CONDITIONS WILL GRADUALLY
IMPROVE TO MVFR DURING THE EARLY MORNING HOURS WEDNESDAY AS SNOW
TAPERS OFF.

MVFR CONDITIONS ANTICIPATED AT ALL TAF SITES WEDNESDAY DUE TO A LOW
STRATUS DECK. NORTH TO NNW WIND LAKE EFFECT SNOW SHOWERS MAY CLIP
THE KMKG TERMINAL FROM THE EARLY MORNING HOURS WEDNESDAY THRU 18Z
WED WITH A FEW FLURRIES POSSIBLE A LITTLE FURTHER INLAND AT KGRR...
KAZO AND KBTL.

&&

.MARINE...(330 PM EST TUE JAN 11 2011)
HAVE ISSUED A SMALL CRAFT ADVISORY THROUGH THURSDAY MORNING TO
ACCOUNT FOR CYCLONIC NORTH TO NORTHWEST FLOW OF 15 TO 25 KNOTS ON
BACK SIDE OF EAST COAST SYSTEM. WINDS AND WAVES SHOULD DIMINISH
THURSDAY WITH ARRIVAL OF SFC RIDGE.

&&

.HYDROLOGY...(330 PM EST TUE JAN 11 2011)
FLUCTUATIONS IN RIVER LEVELS ARE POSSIBLE THIS WEEK AS ICE CONTINUES
TO SLOWLY BUILD UP. AVERAGE TEMPS...HIGHS/LOWS...BELOW 20F WILL BE
CONDUCIVE FOR ICE BUILDUP INTO NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FOR JACKSON COUNTY THROUGH THIS EVENING.
LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY MORNING FOR ST
JOSEPH TO MANISTEE MI.

&&

SYNOPSIS:    MEADE
SHORT TERM:  MEADE
LONG TERM:   LAURENS
AVIATION:    LAURENS
MARINE:      MEADE
HYDROLOGY:   MEADE
Hazardous weather outlook, Jan 11, 12:30 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1230 PM EST TUE JAN 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1230 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD ACCUMULATING SNOW WILL IMPACT SOUTHERN AND CENTRAL LOWER
MICHIGAN THIS AFTERNOON AND TONIGHT... WITH THE BULK OF THE
ACCUMULATIONS FALLING BETWEEN 2 PM AND 8 PM. THE SNOW WILL DIMINISH
OR END AFTER MIDNIGHT TONIGHT.

TOTAL ACCUMULATIONS BY DAYBREAK WEDNESDAY SHOULD RANGE FROM 4 OR 5
INCHES AT JACKSON AND LANSING TO NEAR 3 INCHES AT GRAND RAPIDS
TO AROUND AN INCH AT LUDINGTON.

ICE WILL CONTINUE TO DEVELOP ON AREA RIVERS. WATER LEVELS MAY
FLUCTUATE IN AREAS PRONE TO ICE JAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW SHOWERS WILL CONTINUE NEAR THE LAKE MICHIGAN SHORE WEDNESDAY
INTO THURSDAY BUT ACCUMULATIONS WILL BE ON THE LIGHT SIDE.

A SOUTHWEST FLOW LAKE EFFECT SNOW EVENT WILL DEVELOP THURSDAY
NIGHT AND CONTINUE INTO FRIDAY. SOME ACCUMULATIONS ARE EXPECTED
WEST OF ROUTE 131.

A COMPLEX STORM SYSTEM WILL MOVE THROUGH THE REGION SATURDAY INTO
MONDAY. SNOW IS EXPECTED EACH DAY. AN ARCTIC AIR MASS WILL ARRIVE
DURING MONDAY CAUSING FALLING TEMPERATURES AND LAKE EFFECT SNOWS.

TEMPERATURES WILL BE MARGINAL FOR INCREASED RIVER ICE THIS WEEKEND
BUT WITH THE ARRIVAL OF AN ARCTIC AIR-MASS EARLY NEXT WEEK A MORE
SIGNIFICANT INCREASE IN RIVER ICE IS EXPECTED. THIS WILL LEAD TO
FLUCTUATING LEVELS IN AREAS PRONE TO ICE JAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE SEND US SNOWFALL REPORTS.

LMZ844>849-120930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1230 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND AND WAVES WILL BECOME HAZARDOUS TO SMALL WATER CRAFT TONIGHT.
SNOW AND FOG WILL LIMIT VISIBILITIES TO UNDER A MILE AT TIMES THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WIND AND WAVES WILL REMAIN HAZARDOUS FOR SMALL WATER CRAFT
INTO THURSDAY EVENING. SNOW AND FOG WILL LIMIT VISIBILITIES AT
TIMES TO UNDER A MILE.

WINDS AND WAVES WILL ONCE AGAIN BECOME HAZARDOUS TO SMALL WATER
CRAFT SATURDAY AND REMAIN SO INTO MONDAY. SNOW AND FOG WILL LIMIT
VISIBILITIES THROUGH THE WEEKEND INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE SEND US SNOWFALL REPORTS.

WDM MEADE

In the hours before

Special weather statement, Jan 11, 12:38 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1238 PM EST TUE JAN 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-111945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE...
HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...
BATTLE CREEK...JACKSON
1238 PM EST TUE JAN 11 2011

...SNOWY TUESDAY EVENING COMMUTE...

WIDESPREAD ACCUMULATING SNOW WILL IMPACT SOUTHERN AND CENTRAL
LOWER MICHIGAN THIS AFTERNOON AND EVENING. THE MOST SIGNIFICANT
PERIOD OF SNOW WILL BE BETWEEN 2 PM AND 8 PM... WHICH INCLUDES THE
EVENING COMMUTE.

BE PREPARED FOR THE POSSIBILITY OF SLIPPERY ROADS AND SLOWER THAN
NORMAL TRAVEL WHEN LEAVING WORK OR SCHOOL TODAY. VISIBILITIES WILL
BE REDUCED BELOW ONE MILE AT TIMES.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:41 AM ESTWinter Weather AdvisoryGRRJackson19 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.